Nebraska, 2026

Winter Storm in Nebraska, February 19 to 20, 2026

February 19 to 20, 2026 · NWS OAX · 10 events in 10 counties and zones

A band of heavy snow, coupled with gusty winds and reduced visibility, impacted east-central Nebraska and southwest Iowa beginning on the afternoon of February 19, 2026, and continuing into the early morning hours of February 20, 2026. 3 inches measured 4 miles southeast of Bennington, Nebraska.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

A band of heavy snow, coupled with gusty winds and reduced visibility, impacted east-central Nebraska and southwest Iowa beginning on the afternoon of February 19, 2026, and continuing into the early morning hours of February 20, 2026. The heaviest band of snow fell generally along a line from Lincoln, NE, to Omaha, NE, to Council Bluffs, IA, with a maximum snowfall of 10.3 inches measured 4 miles southeast of Bennington, Nebraska. Numerous snowfall reports in the 7 to 9-inch range were received across Lancaster, Douglas, Sarpy, Dodge, and Saunders counties in Nebraska, as well as Pottawattamie, Mills, and Harrison counties in Iowa.

The system was forced by a broad trough moving across much of the CONUS, accompanied by a potent shortwave trough that tracked into central Nebraska. As the system took shape, a surface low maintained impressive depth, progressing slowly across northern Kansas before deepening as it pivoted and ejected from northwestern Missouri toward Wisconsin. As the low passed to the south and east, strong height falls, warm air advection, elevated instability, and frontogenesis wrapped along its northern periphery, driving a narrow but potent band of snow into east-central Nebraska and southwest Iowa. Model soundings exhibited steep lapse rates, which supported convective snowband development and impressive snowfall rates across the area. This was coupled with wind gusts in the 25 to 35 mph range, frequently reducing visibility to below one-quarter of a mile in many locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 19, 5:43 AM CST, 17 minutes earlier. Its key messages:

  • Snow develops Thursday morning and continues into Thursday night. Travel impacts are likely (>80%), with much of the area covered by a Winter Weather Advisory.
  • Highest accumulations of up to 5-6+" are forecast along a line from Columbus to Blair, with a narrow Winter Storm Warning covering these areas into Iowa.
  • Strong winds gusting to 30-35 mph during snowfall will combine with high snow rates to make for whiteout conditions.
  • Dry weather settles in Friday onward, with warmer temperatures moving in Sunday to Tuesday.
Area forecast discussion, Feb 19, 5:43 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
543 AM CST Thu Feb 19 2026

.KEY MESSAGES...

- Snow develops Thursday morning and continues into Thursday
  night. Travel impacts are likely (>80%), with much of the area
  covered by a Winter Weather Advisory.

- Highest accumulations of up to 5-6+" are forecast along a line
  from Columbus to Blair, with a narrow Winter Storm Warning
  covering these areas into Iowa.

- Strong winds gusting to 30-35 mph during snowfall will combine
  with high snow rates to make for whiteout conditions.

- Dry weather settles in Friday onward, with warmer temperatures
  moving in Sunday to Tuesday.

&&

.DISCUSSION...
Issued at 1131 PM CST Wed Feb 18 2026

Tonight and Thursday:

A broad and messy pattern is evident in water vapor imagery this
evening, with a dynamic and broad trough over most of the CONUS. The
feature thatwe're most interested in is powering a leaf of ascent
across the High Plains into MT/WY and western Nebraska, with a
surface low already taking shape over northeast Colorado. This
system will be the sole focus of the short-term forecast, and it
will bring a narrow stripe of highly impactful snow over the course
of the day tomorrow.

As the system takes shape, the surface low will maintain impressive
depth, saunter across northern Kansas before deepening as it pivots
and ejects from northwestern Missouri towards Wisconsin. While it
passes by, strong height falls, warm air advection, elevated
instability, and frontogenesis will wrap along it's northern
periphery and drive a narrow but potent line of snow that will span
2-3 counties tall for the heaviest portions. Since we've been very
dry over the last couple of days, the keys to the snow band will lie
with where the most abundant lift tracks, and its residence time
over those areas. As of now, the strongest will track generally from
west-to-east, helping saturate the dry lower levels over time. As of
now, the latest data shows this overlap of residence time and strong
forcing extending from Albion to Blair, then to Underwood Iowa.

Getting into timing, uncertainty, amounts and other complications,
the elephant in the room that needs to be addressed is to nailing
down the location. With such a narrow band of higher forecasted
amounts, you won't have to travel very far north or south before
running out of snow quickly. Shifts in the location of the band so
far have been driven by the speed of the main system and when it
decides to eject to the northeast. Any shifts in the the model data
will mean stark changes for the forecasted snow for any one
location. The model data has shown that there is major boom-or-bust
potential, meaning that if this system seizes its full potential,
areas in the heart of the strip of snow could see 6-8" or even
higher. Lower ends of the spectrum have the heart seeing 3-5", with
some breaks in between the highest amounts. Looking at timing for
the arrival of snow, things have shifted later, with northeast
Nebraska seeing mid-to-late morning start times, while areas of
eastern Nebraska including the Omaha/CB and Lincoln Metros see a
start closer to 2-4 PM. With things settling in before noon to just
head of the evening commute, those impacts will be felt at a
larger scale. Combine that with wind gusts of 30-35 mph, we've
expanded the Winter Weather Advisory and threaded in a narrow
Winter Storm Warning for the most-impacted areas. by 9 PM,
things begin quickly tapering off with most of any snow exiting
to the east by midnight.

Friday and Beyond:

Behind our narrow but potentially mighty snow-maker, cold air is
expected to funnel in for Friday morning when apparent
temperatures fall to around 0 degrees. High temperatures Friday
into the weekend will be highly modulated by the amount of snow
on the ground, with areas covered in any white stuff likely
staying in the lower twenties at best, while the February sun
warms north and south of it to near normal temperatures.

Sunday onward, we'll continue dry weather as the eastern edge of a
ridge pushes into the forecast area and lets us in on some of the
warmer air initially locked to our south.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 543 AM CST Thu Feb 19 2026

Snow will be moving into northeast Nebraska later this morning,
reaching KOFK around 16Z. Snow showers appear likely to develop
right over KLNK and KOMA closer to 19-22Z this afternoon.
Expect cigs to fall to around 1500ft at KOMA and 2000-2500ft at
KLNK with the development of these showers. Visibility will drop
to 2SM or less, occasionally dropping down to 1/2SM. Winds will
be gusting out of the north to 30kt through the afternoon,
contributing to the reduction in visibility. We'll see snowfall
rates start to decrease after 00Z, with improving cigs and
visibility, but light snow and blowing snow will still continue
to impact the terminals until at least 06Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory from noon today to 6 AM CST Friday for
     NEZ015-033-034-065>067.
     Winter Storm Warning from noon today to 6 AM CST Friday for
     NEZ043>045-050>053.
     Winter Weather Advisory until midnight CST tonight for
     NEZ016>018-031-032.
     Winter Storm Warning until midnight CST tonight for NEZ030-042.
IA...Winter Weather Advisory from noon today to 6 AM CST Friday for
     IAZ043-056-079-080.
     Winter Storm Warning from noon today to 6 AM CST Friday for
     IAZ055-069.

&&

DISCUSSION...Petersen
AVIATION...McCoy
Hazardous weather outlook, Feb 18, 11:38 PM CST, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1138 PM CST Wed Feb 18 2026

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-200545-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-
Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-
Nemaha-Pawnee-Richardson-
1138 PM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for southwest Iowa, west central
Iowa, east central Nebraska, northeast Nebraska and southeast
Nebraska.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Snow returns to the region Thursday morning with travel impacts
expected. The narrow band of up to 4 to 6 inches is forecast to
stretch from Columbus to Blair into Iowa. A combination of a Winter
Weather Advisory and Winter Storm Warning is in effect for the
combination of falling and blowing snow as gusts reach 35 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm. Local standard time, as filed.

Winter Storm, Platte

When
February 19, 6:00 AM CST to 11:29 PM CST
Where
Platte forecast zone
Reported by
Trained Spotter
Coordinates
41.571, -97.521 (the zone’s center; the record gives no point)

The office received snowfall reports of 4 to 7 inches from the trained spotters and the public, with the heaviest amounts estimated along the southeastern edge of the county. Measured wind gusts of 23 to 29 mph, combined with the heavy snowfall, reduced visibility to around one-half mile.

Winter Storm, Dodge

When
February 19, 12:00 PM CST to February 20, 4:04 AM CST
Where
Dodge forecast zone
Reported by
COOP Observer
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

The office received snowfall reports of 6.5 to 7 inches from COOP observers and the public, with the heaviest amounts estimated along the southern edge of the county. Measured wind gusts of 20 to 26 mph, combined with the heavy snowfall, reduced visibility to around one-quarter mile.

Winter Storm, Washington

When
February 19, 12:00 PM CST to February 20, 4:04 AM CST
Where
Washington forecast zone
Reported by
Public
Coordinates
41.531, -96.222 (the zone’s center; the record gives no point)

The office received snowfall reports of 6 inches from the public, with the heaviest amounts estimated along the southern edge of the county. Measured wind gusts of 23 to 28 mph, combined with the heavy snowfall, reduced visibility to around three-quarters of a mile.

Winter Storm, Butler

When
February 19, 12:00 PM CST to February 20, 4:04 AM CST
Where
Butler forecast zone
Reported by
Public
Coordinates
41.226, -97.132 (the zone’s center; the record gives no point)

The office received snowfall reports of 5 inches from the public, with the heaviest amounts of 6-7 inches estimated along the eastern edge of the county. Measured wind gusts of 20 to 27 mph, combined with the heavy snowfall, reduced visibility to around one-half mile.

Winter Storm, Saunders

When
February 19, 12:00 PM CST to February 20, 4:04 AM CST
Where
Saunders forecast zone
Reported by
Public
Coordinates
41.226, -96.637 (the zone’s center; the record gives no point)

The office received snowfall reports of 6.8 to 8 inches from both the public, with the heaviest amounts estimated along the eastern edge of the county. Measured wind gusts of 25 to 30 mph, combined with the heavy snowfall, reduced visibility to around one-half mile.

Winter Storm, Douglas

When
February 19, 12:00 PM CST to February 20, 4:04 AM CST
Where
Douglas forecast zone
Reported by
Public
Coordinates
41.295, -96.154 (the zone’s center; the record gives no point)

The office received snowfall reports of 6 to 10.3 inches from both the public, with the heaviest amounts estimated in the central portion of the county. Measured wind gusts of 20 to 30 mph, combined with the heavy snowfall, reduced visibility to around three-quarters of a mile.

Winter Storm, Sarpy

When
February 19, 12:00 PM CST to February 20, 4:04 AM CST
Where
Sarpy forecast zone
Reported by
Trained Spotter
Coordinates
41.113, -96.112 (the zone’s center; the record gives no point)

The office received snowfall reports of 6 to 7.3 inches from both trained spotters and the public, with the heaviest amounts estimated in the central portion of the county. Measured wind gusts of 25 to 35 mph, combined with the heavy snowfall, reduced visibility to around three-quarters of a mile.

Winter Storm, Cass

When
February 19, 3:58 PM CST to February 20, 4:04 AM CST
Where
Cass forecast zone
Reported by
Public
Coordinates
40.910, -96.141 (the zone’s center; the record gives no point)

The office received snowfall reports of 5.8 to 7 inches from both the public, with the heaviest amounts estimated along the northern edge of the county. Measured wind gusts of 20 to 30 mph, combined with the heavy snowfall, reduced visibility to around one-quarter mile with law enforcement estimating some locations with visibility down to 100 feet. US Highway 75 southbound out of Plattsmouth was closed due to multiple accidents in different locations.

Winter Storm, Seward

When
February 19, 6:10 PM CST to February 20, 4:04 AM CST
Where
Seward forecast zone
Reported by
CoCoRaHS
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

The office received snowfall reports of 5.8 inches from CoCoRaHS observers, with the heaviest amounts of 6-7 inches estimated along the eastern edge of the county. Measured wind gusts of 20 to 23 mph, combined with the heavy snowfall, reduced visibility to around one-quarter mile.

Winter Storm, Lancaster

When
February 19, 6:10 PM CST to February 20, 4:04 AM CST
Where
Lancaster forecast zone
Reported by
CoCoRaHS
Coordinates
40.784, -96.688 (the zone’s center; the record gives no point)

The office received snowfall reports of 6 to 9 inches from both the public and CoCoRaHS observers, with the heaviest amounts estimated along the northern edge of the county. Measured wind gusts of 25 to 31 mph, combined with the heavy snowfall, reduced visibility to around one-quarter mile.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2026Every state in 2026This day in weather historyWarnings in Nebraska, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320358, 1320359, 1320360, 1320361, 1320362, 1320364, 1320365, 1320368, 1320366, 1320367.